Emergency physicians face a tremendous amount of stress and crisis situations. But saving lives is their routine, which repeats itself day after day.
Not all health puzzles are easy to solve. Endless analyzes can be carried out, urgent councils be convened, etc. But there are cases on which it is impossible to shed light, no matter how hard the efforts are.
The story of Gloria Ramirez, a young woman in the final stages of cervical cancer, is just like that. What happened to her looks no worse than science fiction. Many experienced doctors still scratch their heads.
The woman was only 31 when she was admitted to the emergency room. The nurses immediately discovered that she had an increased heart rate, which was interfering with the functioning of the organ. This symptom is typical for the elderly, but is in no way appropriate at the age of young (even with her diagnosis) Gloria.
Susan Kane is one of the nurses who tried to save Gloria. It was she who drew attention to the oily sheen on Gloria's skin and the ammonia smell of blood. In the latter, she also noticed strange crystals.
Sudden Dizziness - Susan Fainted! Behind her is the second nurse. The third felt a loss of control over her limbs. The girl later said that before she passed out, she heard a scream.
The 23 ambulance staff who were on duty that night suffered from malaise. Together with the patients, they were evacuated to the parking lot. And a small group of doctors still tried to save Gloria. Unfortunately, they did not succeed. The cause of death is renal failure.
The hospital demanded a team of epidemiologists to study the composition of the air. A joint investigation revealed that the deceased was taking dimethyl sulfoxide as a pain reliever. This explained the oiliness of her skin and the crystals in her blood. However, it was not possible to find out how dimethyl sulfoxide affected other people.
Scientists say this whole story is based on mass hysteria. But nurse Susan Kane shares her suspicion that dimethyl sulfoxide could be converted to dimethyl sulphate, a poisonous gas. However, the real cause of the strange incidents is not known to anyone.